Alert archive / Nevada / Special Weather Statements in 2011
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Oct 16, 2011, 6:13 PM PDT for Pershing County, Nevada. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2011, 6:13 PM PDT (01:13 UTC)
- Expired
- Oct 16, 2011, 7:15 PM PDT
- In force
- 62 min
- Issued by
- NWS Reno, NV
County Pershing County, NV
The radar
The Reno radar (KRGX), 99 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2450 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WWUS85 KREV 170113 SPSREV SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 613 PM PDT SUN OCT 16 2011 NVZ004-170215- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 613 PM PDT SUN OCT 16 2011 ...STRONG THUNDERSTORM MOVING TOWARD LOVELOCK... AT 610 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 21 MILES SOUTHEAST OF GERLACH...AND MOVING EAST AT 35 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 45 MPH WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...LOVELOCK...OREANA...GRANITE SPRINGS VALLEY HIGHWAY 399. THIS STORM WILL AFFECT TRAVELERS ON INTERSTATE 80 BETWEEN LOVELOCK AND OREANA AROUND 7 PM. DRIVERS SHOULD PREPARE FOR STRONG GUSTY CROSS WINDS...SLICK ROADS DUE TO MODERATE TO HEAVY RAINFALL AND REDUCED VISIBILITY. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 4030 11814 4005 11828 4038 11916 4055 11907 TIME...MOT...LOC 0108Z 292DEG 32KT 4043 11900 $$ BRONG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Oct 16, 4:22 PM PDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 16, 4:22 PM PDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 422 PM PDT SUN OCT 16 2011 .UPDATE... ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTH OF SUSANVILLE AND LOVELOCK...STORMS WILL CONTINUE THROUGH 7 PM AS DAYTIME HEATING HELPS TO BOOST INSTABILITY AND LIFT FROM A TROUGH MOVING EAST ALONG THE OREGON BORDER. STORMS WILL AFFECT TRAVEL ALONG HIGHWAY 447 FROM GERLACH AND EMPIRE NORTHWARD INTO THE SURPRISE VALLEY AND MAY REACH INTERSTATE 80 BETWEEN LOVELOCK AND WINNEMUCCA AFTER 5 PM. OUTFLOW WINDS TO 50 MPH...BLOWING DUST...BRIEF MODERATE RAIN FALL ARE LIKELY WITH THE STORMS. BRONG && .PREVIOUS DISCUSSION... /ISSUED 213 PM PDT SUN OCT 16 2011/ SHORT TERM... ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED THIS MORNING ACROSS MODOC AND NORTHERN WASHOE COUNTIES AHEAD OF AN APPROACHING SHORTWAVE TROUGH. EXPECT THESE SHOWERS TO REMAIN CONFINED TO AREAS MAINLY NORTH OF GERLACH THIS AFTERNOON. THIS ACTIVITY WILL DIMINISH BY SUNSET AS THE TROUGH MOVES EAST OF THE AREA. DRIER AIR ALOFT WILL MOVE OVER THE REGION THIS EVENING...SO EXPECT SKIES TO CLEAR TONIGHT. HIGH PRESSURE WILL BUILD ALONG THE WEST COAST ON MONDAY. MODEL 700 MB TEMPS QUICKLY JUMP TO 8C ACROSS WESTERN NEVADA BY TUESDAY MORNING. MODEL SOUNDINGS SHOW THE WARMING WILL FIRST OCCUR ALOFT...WHICH WILL LIMIT VERTICAL MIXING ON MONDAY FOR PRESCRIBED BURNING. AFTERNOON HIGHS WILL RUN 5-10 DEGREES ABOVE NORMAL ON MONDAY AND TUESDAY...WITH THE WARMEST TEMPS ON TUESDAY AFTERNOON. THE CUTOFF AREA OF LOW PRESSURE CURRENTLY CENTERED OFF THE CALIFORNIA COAST NEAR 30 N 135 W WILL LIFT NORTHEAST ACROSS CALIFORNIA ON TUESDAY NIGHT. THE MODELS CONTINUE TO BE IN GOOD AGREEMENT ON THE TIMING OF THIS SYSTEM AND THAT IT WILL BE MOISTURE STARVED. THE BEST CHANCE OF PRECIP LOOKS TO BE ACROSS PERSHING AND CHURCHILL COUNTIES ON WEDNESDAY. MAINTAINED THE SLIGHT CHANCE POPS FOR LATE TUESDAY NIGHT AND WEDNESDAY FOR AREAS MAINLY NORTH OF US 50. MYRICK LONG TERM...THURSDAY THROUGH SUNDAY... THURSDAY...A FLAT RIDGE BUILDS INTO THE WEST COAST PROVIDING CLEAR SKIES AND WARMER TEMPERATURES. SHOULD SEE AFTERNOON TEMPERATURES IN THE LOW-MID 70S IN THE WESTERN NV VALLEYS AND MID 60S IN THE SIERRA VALLEYS. THE FLAT RIDGE...AND THESE TEMPERATURE RANGES AS WELL...SHOULD BE FAIRLY PERSISTENT THROUGH AT LEAST SATURDAY. MODEL FORECASTS SHOW DIFFERENCES IN THE STRENGTH OF THE FLAT RIDGE FOR THE WEEKEND...BUT THERE IS A CONSENSUS THAT THE STORM TRACK WILL REMAIN ACROSS THE PACIFIC NORTHWEST. THE SOUTHERN END OF IMPULSES MOVING ACROSS THE PACIFIC NORTHWEST COULD BRING MID-LEVEL AND HIGH CLOUDS TO NORTHERN CA/NV AT TIMES. DESPITE SOME DIFFERENCES AMONG A FEW MODEL ENSEMBLE MEMBERS...THERE IS ABOVE NORMAL CONFIDENCE THAT DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND. JCM AVIATION... VFR CONDITIONS WILL CONTINUE AT ALL TERMINALS. EXPECT BREEZY WEST-SOUTHWEST WINDS THIS AFTERNOON WITH GUSTS UP TO 20KT. IFR FZFG TO RETURN TO KTRK TONIGHT INTO MONDAY MORNING. JCM && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Oct 16, 3:44 PM PDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 344 PM PDT SUN OCT 16 2011 NVZ004-005-170015- NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 344 PM PDT SUN OCT 16 2011 ...THUNDERSTORMS MOVING INTO PERSHING COUNTY... AT 336 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF THUNDERSTORMS FROM 26 MILES NORTHEAST OF GERLACH TO 23 MILES WEST OF GERLACH...AND MOVING EAST AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS TO 40 MPH...ARE OCCURRING WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...EMPIRE...GERLACH...IMLAY...MAJUBA MOUNTAIN AND RYE PATCH RESERVOIR. THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 447 NEAR EMPIRE AND GERLACH AND MAY REACH INTERSTATE 80 BETWEEN LOVELOCK AND WINNEMUCCA BY 5 PM. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS DUE TO BLOWING DUST. RAINFALL WILL CREATE SLICK ROADS...SLOW DOWN WHEN ENCOUNTERING RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 4067 11810 4038 11908 4061 11999 4090 11900 TIME...MOT...LOC 2241Z 284DEG 19KT 4090 11896 4063 11975 BRONG
Special weather statement, Oct 16, 4:06 PM PDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
406 PM PDT SUN OCT 16 2011
CAZ071-NVZ005-162330-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
406 PM PDT SUN OCT 16 2011
...STRONG THUNDERSTORM NEARING DUCK FLAT ALONG HIGHWAY 447...
AT 402 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES EAST OF US 395 AT LASSEN-MODOC CO
LINE MOVING EAST AT 35 MPH. THIS STORM WILL CROSS HIGHWAY 447 AT
DUCK FLAT AROUND 430 PM.
OCCASIONAL LIGHTNING...STRONG GUSTY WINDS TO 50 MPH...MODERATE RAIN
AND SMALL HAIL ARE LIKELY WITH THIS STORM. GUSTY WINDS MAY PRODUCE
BLOWING DUST WITH VISIBILITY LESS THAN 3 MILES ALONG HIGHWAY 447.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS DUE TO BLOWING DUST. RAINFALL WILL CREATE
SLICK ROADS ON HIGHWAY 447...SLOW DOWN WHEN ENCOUNTERING RAIN AND
TURN ON YOUR HEADLIGHTS.
&&
LAT...LON 4103 11941 4078 11955 4110 12035 4119 12032
4118 12003
TIME...MOT...LOC 2302Z 292DEG 29KT 4113 12019
BRONGSpecial weather statement, Oct 16, 6:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 613 PM PDT SUN OCT 16 2011 NVZ004-170215- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 613 PM PDT SUN OCT 16 2011 ...STRONG THUNDERSTORM MOVING TOWARD LOVELOCK... AT 610 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 21 MILES SOUTHEAST OF GERLACH...AND MOVING EAST AT 35 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 45 MPH WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...LOVELOCK...OREANA...GRANITE SPRINGS VALLEY HIGHWAY 399. THIS STORM WILL AFFECT TRAVELERS ON INTERSTATE 80 BETWEEN LOVELOCK AND OREANA AROUND 7 PM. DRIVERS SHOULD PREPARE FOR STRONG GUSTY CROSS WINDS...SLICK ROADS DUE TO MODERATE TO HEAVY RAINFALL AND REDUCED VISIBILITY. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 4030 11814 4005 11828 4038 11916 4055 11907 TIME...MOT...LOC 0108Z 292DEG 32KT 4043 11900 BRONG
Nearby
Special Weather Statements in Nevada, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.